Volume 40, Issue 1 (January 1995)

    Fatal Moclobemide Overdose or Death Caused by Serotonin Syndrome?

    (Received 23 March 1994; accepted 27 May 1994)

    CODEN: JFSOAD

      Format Pages Price  
    PDF 3 $25   ADD TO CART


    Abstract

    A 41-year-old man was found dead in a hotel room. He was previously diagnosed with depression. Multiple containers of medication and paraphenalia were found at the scene. Autopsy findings included fully developed rigor mortis and pulmonary edema with hemorrhage. Toxicologic analysis of different body fluids was performed and the following drugs were identified in the blood (mg/L): moclobemide (59.76), clomipramine (1.69), tramadol (10.89), diazepam (2.08), nordiazepam (0.82) and caffeine (9.64). A fatal serotonin syndrome was presumably developed as a result of moclobemide-clomipramine interaction as has been recently reported. Tramadol could have a synergistic effect on that syndrome. The forensic pathologists ruled that the cause of death was multiple drug intoxication resulting in serotonin syndrome and that the manner of death was suicide. However, an accidental death from drug abuse could be an alternative diagnosis.


    Author Information:

    Hernandez, AF
    Associate Professor, Pathologist, Associate Professor, and Chairman, Faculty of Medicine University of Granada, Granada,

    Pla, A
    Associate Professor, Pathologist, Associate Professor, and Chairman, Faculty of Medicine University of Granada, Granada,

    Villanueva, E
    Associate Professor, Pathologist, Associate Professor, and Chairman, Faculty of Medicine University of Granada, Granada,

    Montero, MN
    Associate Professor, Pathologist, Associate Professor, and Chairman, Faculty of Medicine University of Granada, Granada,


    Stock #: JFS13776J

    ISSN: 0022-1198

    DOI: 10.1520/JFS13776J

    ASTM International
    is a member of CrossRef.

    Author
    Title Fatal Moclobemide Overdose or Death Caused by Serotonin Syndrome?
    Symposium , 0000-00-00
    Committee E30